Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

New fixed point theorems
for a family of mappings and applications
to problems on sets with convex sections


Authors: Kunquan Lan and Jeffrey Webb
Journal: Proc. Amer. Math. Soc. 126 (1998), 1127-1132
MSC (1991): Primary 46A55, 47H04, 47H10, 54H25; Secondary 49J40
DOI: https://doi.org/10.1090/S0002-9939-98-04347-0
MathSciNet review: 1451816
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some new fixed point theorems for a family of mappings are obtained and applied to problems on sets with convex sections that were first studied by Ky Fan.


References [Enhancements On Off] (What's this?)

  • [Br] F.E. Browder, The fixed point theory of multi-valued mappings in topological vector spaces, Math.Ann. 177(1968), 283-301. MR 37:4679
  • [Fan] Ky Fan, Sur un théorème minimax, C.R.Acad.Sci. Paris, 259(1964), 3925-3928. MR 30:5145
  • [Fan1] Ky Fan, Applications of a theorem concerning sets with convex sections, Math. Ann. 163(1966), 189-203. MR 32:8101
  • [Fan2] Ky Fan, Some properties of convex sets related to fixed point theorems, Math. Ann. 266(1984), 519-537. MR 85i:47060
  • [Fan3] Ky Fan, Fixed point and minimax theorems in locally convex linear spaces, Proc. Nat. Acad. Sci. U.S.A. 38(1952), 121-126. MR 13:858d
  • [Lan] K. Q. Lan, A generalization of $H$-space and some results on multivalued mappings without convexity, J. Math. Anal. Appl. 194 (1995), 511-528. MR 96f:54054
  • [Ma] T.W. Ma, On sets with convex sections, J. Math. Anal. Appl. 27(1969), 413-416. MR 40:1676
  • [S.T] M.H. Shih and K.K. Tan, Non-compact sets with convex sections, Pacific J. Math. 119(1985), 473-479. MR 87e:52006
  • [S.T.K] M.H. Shih and K.K. Tan, Non-compact sets with convex sections, II, J. Math. Anal. Appl. 120(1986), 264-270. MR 87m:52004
  • [T] E. Tarafdar, On minimax principles and sets with convex sections, Publ. Math. Debrecen 29(1982), 219-226. MR 84a:47074
  • [T.T] E. Tarafdar and H.B. Thompson, On Ky Fan's minimax principle, J. Aust. Math. Soc. Series A. 26(1978), 220-226. MR 80a:47086
  • [Ty] A. Tychonoff, Ein Fixpunktsatz, Math Ann. 111 (1935), 767-776.
  • [Y.P] N.C. Yannelis and N.D. Prabhakar, Existence of maximal elements and equilibria in linear topological spaces, J. Math. Econom. 12(1983), 233-245. MR 87h:90061a

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46A55, 47H04, 47H10, 54H25, 49J40

Retrieve articles in all journals with MSC (1991): 46A55, 47H04, 47H10, 54H25, 49J40


Additional Information

Kunquan Lan
Affiliation: Department of Mathematics, University of Glasgow, Glasgow G12 8QW, United Kingdom
Email: kl@maths.gla.ac.uk

Jeffrey Webb
Affiliation: Department of Mathematics, University of Glasgow, Glasgow G12 8QW, United Kingdom
Email: jrlw@maths.gla.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-98-04347-0
Keywords: Fixed point, partition of unity, sets with convex sections.
Received by editor(s): September 23, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society